Alert archive / Alabama / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 9, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jan 29, 2001, 2:38 PM CST for Greene County, Alabama. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2001, 2:38 PM CST (20:38 UTC)
- Expired
- Jan 29, 2001, 3:15 PM CST
- In force
- 37 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
County Greene County, AL
The radar
The Birmingham radar (KBMX), 116 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 29, 11:30 AM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.6 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1127 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 252 m²/s²
- 0-3 km storm-relative helicity
- 275 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 292039
SVRBHM
ALC063-292115-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
238 PM CST MON JAN 29 2001
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GREENE COUNTY IN WEST CENTRAL ALABAMA
* UNTIL 315 PM CST
* AT 236 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 11 MILES SOUTHWEST OF EUTAW...MOVING NORTHEAST
AT 45 MPH.
STRONG DAMAGING WIND IS LIKELY WITH THIS STORM. TAKE COVER NOW. FIND
SUBSTANTIAL SHELTER. AVOID WINDOWS...VEHICLES AND MOBILE HOMES.
EMERGENCY MANAGEMENT HAS REPORTED SOME POWER OUTAGES IN LIVINGSTON.
LAT...LON 3275 8815 3261 8802 3267 8784 3311 8786
3304 8805What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 29, 9:58 AM CST, 4 hours 40 minutes earlier.
Area forecast discussion, Jan 29, 9:58 AM CST, 4 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 958 AM CST MON JAN 29 2001 SURFACE LOW CURRENTLY MOVING ACROSS PARTS OF MISSOURI, WITH COLD FRONT NEAR A KSGF-KGLH-KHEZ-KLFT LINE. GRADIENT CONTINUES TO INCREASE, SO ISSUED WIND ADVISORY FOR ENTIRE AT 1507 UTC FOR TODAY AND TONIGHT. LITTLE IN THE WAY OF LIGHTNING ACTIVITY TO THE WEST. MORNING UPPER AIR RUNS SHOWING 50+ KNOT LOW LEVEL JET ACROSS PARTS OF LOUISIANA AND ARKANSAS MOVING EASTWARD. SEVERE WEATHER THREAT CONTINUES ACROSS MOST OF THE AREA, MORE SO ACROSS THE SOUTHERN HALF. CONTINUE WITH CURRENT FORECAST WORDING. .BHM...WIND ADVISORY TODAY AND TONIGHT ENTIRE AREA.
In the hours before
Special weather statement, Jan 29, 12:45 PM CST, 1 hour 53 minutes before
ALZ001>038-040>050-300100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1245 PM CST MON JAN 29 2001 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA. A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL CONTINUE FOR ALL OF ALABAMA...THIS AFTERNOON AND EVENING...AS A STRONG UPPER LEVEL LOW AND ASSOCIATED COLD FRONT MOVES ACROSS THE REGION. A LINE OF STRONG TO SEVERE THUNDERSTORMS...IS CURRENTLY MOVING ACROSS EASTERN MISSISSIPPI...AND WILL ENTER WESTERN ALABAMA AROUND 1:30 PM...AND CONTINUE ACROSS THE STATE THROUGH THE EVENING. WITH THE VERY STRONG WINDS WITH THIS SYSTEM...THE MAIN THREAT LOOKS TO BE DAMAGING WINDS. ALTHOUGH AN ISOLATED TORNADO COULD BE POSSIBLE. A LIMITING FACTOR WILL BE THE LACK OF INSTABILITY. AT THIS TIME...THE MAIN AREA FOR SEVERE STORMS LOOKS TO BE SOUTH A LINE FROM VERNON TO BIRMINGHAM TO ANNISTON. NORTH OF THIS LINE IS STILL UNDER A SLIGHT RISK...BUT THE WEAK INSTABILITY COULD BE OVERCOME BY THE STRONG DYNAMICS...AND THE THREAT OF STRONG TO SEVERE STORMS WILL BE POSSIBLE. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE WITH THESE STORMS. PERSONS SHOULD KEEP ALERT FOR FUTURE WATCHES...WARNINGS AND STATEMENTS...CONCERNING THIS WEATHER SYSTEM. STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL LIKELY BE REQUIRED THIS AFTERNOON AND EVENING.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 1:44 PM CST | Severe Thunderstorm Warning | BMX | Sumter | 46 min |
| Jan 29, 2:03 PM CST | Severe Thunderstorm Warning | BMX | Pickens | 42 min |
| Jan 29, 2:54 PM CST | Severe Thunderstorm Warning | BMX | Tuscaloosa | 66 min |
| Jan 29, 2:55 PM CST | Severe Thunderstorm Warning | BMX | Hale | 50 min |
| Jan 29, 3:34 PM CST | Severe Thunderstorm Warning | BMX | Bibb, Perry | 56 min |
| Jan 29, 3:57 PM CST | Severe Thunderstorm Warning | BMX | Jefferson | 63 min |
| Jan 29, 4:26 PM CST | Severe Thunderstorm Warning | BMX | Dallas | 49 min |
| Jan 29, 4:30 PM CST | Severe Thunderstorm Warning | BMX | Shelby | 30 min |
| Jan 29, 4:33 PM CST | Severe Thunderstorm Warning | BMX | Chilton | 42 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.